Alert archive / Indiana / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 1, 2004, 6:26 AM EST for Crawford County, Dubois County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 6:26 AM EST (11:26 UTC)
- Expired
- May 1, 2004, 8:30 AM EST
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IN, Dubois County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 011129
FFWLMK
INC025-037-011430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 AM EST SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 930 AM EST
* AT 622 AM EST...HEAVY RAIN CONTINUED TO FALL ACROSS THE AREA WITH
SEVERAL ROADS ALREADY CLOSED BECAUSE OF HIGH WATER. AN ADDITIONAL
INCH OF RAIN WILL BE POSSIBLE THIS MORNING.
* SOME LOCATIONS IN THE WARNING INCLUDE ENGLISH AND JASPER
EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...ROADWAYS...UNDERPASSES AND LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3822 8658 3827 8662 3823 8681 3822 8707
3845 8706 3847 8685 3845 8669 3838 8669
3838 8633 3822 8631
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 1, 2:40 AM EST, 3 hours 46 minutes earlier.
Area forecast discussion, May 1, 2:40 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 AM EDT SAT MAY 01 2004 .SHORT TERM (TODAY THROUGH TUESDAY) CURRENT SYNOPSIS HAS FRONT STILL WELL TO THE NORTH IN IL AND IN...WITH SHOWERS AND THUNDER ALONG A LINE OF CONVERGENCE IN OUR NW COUNTIES. A WAVE MOVING OUT OF MO ENE TOWARDS THE FORECAST AREA ATTM. CLEAR TO MOSTLY CLEAR SKIES ACROSS THE SOUTHERN HALF OF THE FA. FORECAST PROBLEM TODAY WILL BE HOW THE LINE OF ONGOING PRECIP INTERACT WITH THE INCOMING WAVE...AND IF THEY WILL INHIBIT HEATING DUE TO CLOUDINESS FOR AFTERNOON THUNDER. AREA OF PRECIP/THUNDER MOVG OUT OF MO SEEMS TO BE GOING TOWARDS THE NORTHERN HALF OF THE FA...CLEARING ACROSS MUCH OF THE AREA WILL ALLOW FOR HEATING AND JUICING UP THE ATMOS FOR ACTIVITY LATER IN THE DAY. WOULD NOT BE SURPRISED IF PRECIP HELD OFF FOR MOST OF THE EAST AND SOUTH FA UNTIL LATE IN THE AFTERNOON. FRONT WILL PUSH SOUTHEAST EARLY AFTN...WITH GOOD INSTABILITY AND DYNAMICS FOR STRONG WINDS...A FEW STORMS MAY PRODUCE SEVERE LEVEL WINDS THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH FLOODING A CONCERN ACROSS THE EXTREME NW COUNTIES...A FLOOD WATCH WILL BE ISSUED. FRONT WILL PUSH THRU BY LATE EVENING SAT AND SOME CLEARING INTO SUNDAY MORN. A SLIGHT CHANCE OF SHOWERS SUN AS COOL AIR ALOFT WITH THE UPPER LEVEL TROUGH MOVES THRU THE FA. DRY MONDAY WITH SFC HI MOVING ACROSS THE REGION...SHRTWV DROPS SE TUESDAY BRINGING A CHANCE OF SHOWERS. LITTLE CHANGE TO EXTENDED. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH INZ076-077-083-084-089 THRU 0Z/2. KY...NONE. && SCHOTT
Hazardous weather outlook, May 1, 2:45 AM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EDT SAT MAY 1 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021000- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 345 AM EDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY WILL SETTLE SOUTHWARD ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. A VERY MOIST AND MODERATELY UNSTABLE AIRMASS WILL CONTRIBUTE TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS DURING THIS PERIOD. DUE TO THE HIGH MOISTURE VALUES IN THE ATMOSPHERE, CLUSTERS OF THUNDERSTORMS BOTH THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING, MAY DEPOSIT HEAVY RAINFALL AMOUNTS OVER PARTS OF THE OUTLOOK AREA. LOCAL RAINFALL AMOUNTS OF 2 INCHES OR MORE ARE POSSIBLE. THE LOCATIONS MOST SUSCEPTIBLE TO FLOODING PROBLEMS WITH ANY ADDITIONAL HEAVY RAIN INCLUDE PARTS OF SOUTHERN INDIANA, WHERE A FLOOD WATCH HAS BEEN POSTED. THIS AFTERNOON THE AIRMASS IS FORECAST TO DESTABILIZE OVER THE OUTLOOK AREA AHEAD OF THE FRONTAL BOUNDARY. A LINE OF THUNDERSTORMS IS FORECAST TO DEVELOP JUST AHEAD OF THIS FRONT, AND PROPAGATE EAST SOUTHEASTWARD ACROSS THE OUTLOOK AREA FROM ROUGHLY 3 TO 9 PM TODAY. THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE STORMS, HIGHLIGHTING THE POTENTIAL FOR DAMAGING STRAIGHT-LINE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ALSO ENCOURAGED TO RELAY REPORTS OF ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. XXV
In the hours before
Special weather statement, May 1, 4:00 AM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 500 AM EDT SAT MAY 1 2004 INZ076>079-083-084-089>092-KYZ023-025-030>033-011005- CLARK IN-CRAWFORD IN-DUBOIS IN-FLOYD IN-HANCOCK KY-HARRISON IN- HENRY KY-JEFFERSON IN-JEFFERSON KY-MEADE KY-OLDHAM KY-ORANGE IN- PERRY IN-SCOTT IN-TRIMBLE KY-WASHINGTON IN- INCLUDING THE CITIES OF...CORYDON...JASPER...LOUISVILLE...NEW ALBANY 500 AM EDT (400 AM CDT) SAT MAY 1 2004 A BAND OF THUNDERSTORMS, WITH EMBEDDED HEAVY RAIN, WILL CONTINUE ACROSS PARTS OF SOUTHERN INDIANA AND FAR NORTH CENTRAL KENTUCKY THROUGH 6 AM EDT (5 AM EST). FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ALSO ACCOMPANY THIS LINE OF STORMS. THE GENERAL MOVEMENT IS TO THE EAST AT 20 MPH. THIS MOTION WILL PUT THESE STORMS INTO JEFFERSONVILLE, CORYDON, AND BEDFORD BY 6 AM EDT. LOCATIONS THAT ARE ALREADY SEEING RAINFALL, CAN EXPECT THAT RAIN TO CONTINUE THROUGH AT LEAST 6 AM EDT. TRAVELERS SHOULD BE AWARE OF PONDING WATER AND FLOODED SPOTS ON AREA ROADWAYS. XXV
Local storm report, May 1, 4:53 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
553 AM EDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 AM FLOOD HUNTINGBURG 38.30N 86.96W
05/01/2004 DUBOIS IN LAW ENFORCEMENT
MANHOLE COVERS DISPLACED DUE TO FLOOD.
0520 AM FLOOD FERDINAND 38.23N 86.86W
05/01/2004 DUBOIS IN LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO HIGH WATER.
0530 AM FLASH FLOOD 3 N ENGLISH 38.38N 86.46W
05/01/2004 CRAWFORD IN LAW ENFORCEMENT
STATE ROUTE 37 CLOSED, IMPASSIBLE DUE TO HIGH WATER.
RELAYED FROM ORANGE CO. DISPATCH.
&&
SMALLCOMBSpecial weather statement, May 1, 5:24 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 624 AM EDT SAT MAY 1 2004 INZ076>079-083-084-089>092-KYZ023-025-030>033-011130- CLARK IN-CRAWFORD IN-DUBOIS IN-FLOYD IN-HANCOCK KY-HARRISON IN- HENRY KY-JEFFERSON IN-JEFFERSON KY-MEADE KY-OLDHAM KY-ORANGE IN- PERRY IN-SCOTT IN-TRIMBLE KY-WASHINGTON IN- INCLUDING THE CITIES OF...CORYDON...JASPER...LOUISVILLE...NEW ALBANY 624 AM EDT (524 AM CDT) SAT MAY 1 2004 A BAND OF THUNDERSTORMS, WITH EMBEDDED HEAVY RAIN, WILL CONTINUE ACROSS PARTS OF SOUTHERN INDIANA AND FAR NORTH CENTRAL KENTUCKY THROUGH 730 AM EDT (630 AM EST). FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ALSO ACCOMPANY THIS LINE OF STORMS. OVERALL, THE LINE OF STORMS HAS EXHIBITED A DECREASE IN ORGANIZATION AND INTENSITY OVER THE PAST HOUR, HOWEVER PERIODS OF HEAVY RAIN REMAIN POSSIBLE EARLY THIS MORNING. TRAVELERS SHOULD BE AWARE OF PONDING WATER AND FLOODED SPOTS ON AREA ROADWAYS. XXV
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:28 PM EST | Severe Thunderstorm Warning | LMK | Perry | 32 min |
| May 1, 3:19 AM EST | Flash Flood Warning | LMK | Crawford, Dubois | 116 min |
Nearby
Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.